MAUDE Adverse Event Report: FENWAL INTERNATIONAL INC. AMICUS DOUBLE NEEDLE ADVANCED KIT WITH PLATELET ADDITIVE SOLUTION CONNECTOR; FOR COLLECTION OF PLATELETS WITH OPTIONAL PLASMA. FOR PLATELET STORAGE IN PLASMA

FENWAL INTERNATIONAL INC. AMICUS DOUBLE NEEDLE ADVANCED KIT WITH PLATELET ADDITIVE SOLUTION CONNECTOR; FOR COLLECTION OF PLATELETS WITH OPTIONAL PLASMA. FOR PLATELET STORAGE IN PLASMA
Model Number 4R2352
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Transfusion Reaction (4596)
Date of Event 09/29/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Fresenius kabi received an email from the (b)(6) on (b)(6) 2025 regarding a possible transfusion reaction involving a pathogen reduced platelet product collected on amicus lot # fa25g02176, code 4r2352 using fresenius kabi intersol pas, lot # fm25c14048.Per arc, the hospital reported a patient developed a fever up to 39.5c with reported hypotension and tachycardia.The patient has since recovered.The hospital sampled the residual platelet product that was inside the bag after transfusion.The five organisms identified in the product bag (which contained less than 5ml of platelets) was the source of the 5 cultured organisms, including acinetobacter.Pre- and post-trx patient samples were "negative".Background: complaint information (b)(4): arc#: (b)(4), location: (b)(6), platelet collection date: (b)(6) 2025, platelet transfusion date: (b)(6) 2025, pas treated: yes, intercept treated: yes, bacteria detected: acinetobacter.Amicus product information: product description: amicus double needle advanced kit amicus code: 4r2352 amicus lot: fa25g02176 final manufacturing: haina, dr acda solution lot: fm25e20040 naci solution lot: fm25e22046 solution manufacturing: maricao, pr.Intersol (pas) product information: product description: intersol solution platelet additive solution 3 lntersol code: 6b7880 intersol lot: fm25c14048 final assembly: maricao, pr.Cerus corporations intercept platelet storage container product information: product description: intercept blood system for platelets lntercept code/model: 0ceint2130, small volume processing set lntercept lot: ce25a27a01 registered manufacturer: cerus corporation, 1220 concord, ave, concord ca, 94520, usa.No additional possible septic reaction complaints have been reported to fresenius kabi for the finished amicus kit lot fa25g02176.No additional complaints have been reported to fresenius kabi for intersol lot fm25c14048.Samples are currently not available for evaluation by fresenius kabi.The platelet donation which occurred on (b)(6) 2025 was a double donation.The co-component was transfused without incident.Fresenius kabi conducted a thorough review of batch data and retained sample evaluations.Based on this analysis, fresenius kabi did not identify any evidence indicating that the reported contamination originated from fresenius kabi product or fresenius kabi manufacturing facilities.Fresenius kabi maricao preliminary investigation conclusion: based on the batch data and retained sample evaluation mentioned above, the reported contamination was not confirmed as originating from our product.Furthermore, for the contamination to have occurred during manufacturing, the bacteria would need to be present in the maricao clean room during the amicus or intersol manufacturing process (the organism was not identified in clean room areas during product manufacturing), would need to enter the product (the organism was not identified as part of the bioburden process), and would need to survive the thermal steam sterilization (the d-values for acinetobacter confirm it will not survive the sterilization process).There is no evidence that the contamination could have originated from our site.The platelet bag was received by arc for evaluation.According to the arc, there were no observed bag leaks upon manual testing.There was no bacteria observed from the residual platelet product remaining in the bag from bact/alert testing or pcr.Only 2ml of platelet remained in the bag, therefore the platelets had to be washed out of the bag to generate the material needed for the bact/alert.There was no growth in the anerobic or aerobic testing bottles after 7 days of incubation or in platelet sub-cultures.Additionally, amplification of the bacterial 16s rrna gene was not detected by pcr.All bacterial identification at arc of the slants provided by the hospital matched the identification at the hospital to the species level.Based on these results of no identified bacteria inside the platelet bag, multiple (5) species sent to arc from the hospital, and no bacteria isolated from the recipient, the bacteria likely represents contaminants from the hospital site.The investigation is still on going at arc and cerus but it currently appears their preliminary findings agree to indicate that the contamination occurred outside fresenius kabi manufacturing.
 
Event or Problem Description
Fresenius kabi haina investigation conclusion: no kit sample or picture was available for analysis.Although there is no picture or sample available, the complaint is confirmed due to the criticality of the defect and an internal investigation was opened to address this issue.A microorganism trend was conducted from (b)(6) 2024 to (b)(6) 2025 and no acinetobacter species were detected in the product bioburden test of amicus or product in process.The environmental test trend was conducted from (b)(6) 2024 to (b)(6) 2025 and not out of alert limits were identified in the surface and air test in amicus and product process.All batch reviews related to this incident were performed with satisfactory results.No issues were identified during the batch reviews that could contribute to the reported issue.The following current controls are in place to assure the integrity of the kit at the manufacturing site 1) microbiology monitoring, 2) product e-beam sterilization, 3) in process sampling quality inspection, 4) post sterilization sampling final inspection, 5) the first piece inspection will be performed to the first final assembled kit manufactured per shift.This kit will be submitted to visual inspection as per the classification of defects included in this specification and as per the applicable drawing, 6) 100% visual inspection is performed in manufacturing line.No additional contamination complaints have been received for the products involved.Fresenius kabi maintains that the reported contamination occurred outside fresenius kabi manufacturing.

Brand Name
AMICUS DOUBLE NEEDLE ADVANCED KIT WITH PLATELET ADDITIVE SOLUTION CONNECTOR
Common Device Name
FOR COLLECTION OF PLATELETS WITH OPTIONAL PLASMA. FOR PLATELET STORAGE IN PLASMA
Manufacturer (Section D)
FENWAL INTERNATIONAL INC.
carretera sanchez km 18.5
parque industrial itabo zona f
haina, san cristobal
DR 
Manufacturer (Section G)
FENWAL INTERNATIONAL INC.
carretera sanchez km 18.5
parque industrial itabo zona f
haina, san cristobal
DR  
Manufacturer Contact
rebecca mccandless
3 corporate drive
lake zurich, IL 60047
8475502913
MDR Report Key23487402
Report Number3004548776-2025-00581
Device Sequence Number10330303
Product Code GKT
UDI-Device Identifier00810020440713
UDI-Public00810020440713
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
BK960005
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model Number4R2352
Device Catalogue Number4R2352
Device Lot NumberFA25G02176
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/06/2025
Supplement Report FDA Received Date12/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown